MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two accumax 200 laser fibers that were used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2019 that two accumax 200 laser fibers were used during a procedure performed on an unknown date.According to the complainant, during the procedure, the first laser fiber was broken during usage.A second of the same device was used and the same issue occurred.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Problem code 1069 captures the reportable event of fiber broke.Investigation results: one accumax 200 laser fiber was returned broken in two pieces.The first piece measured approximately 159.8 cm from top of the connector to the break.The second piece measured approximately 157.5 cm from the break to the break.Exposed glass portion of the distal tip measured approximately 0.5 mm and was consistent with a fracture, likely as a result of handling during the procedure.Examination under magnification revealed that the fiber tip was fractured with a portion detached.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.The condition of the returned device confirmed that the fiber was broken and the misfire was likely a result of the break occurring during used.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.A dhr (device history record) review was performed and the device met all manufacturing specifications.
 
Event or Problem Description
Note: this report pertains to the first of two accumax 200 laser fibers that were used in the same procedure.It was reported to boston scientific corporation on april 18, 2019 that two accumax 200 laser fibers were used during a procedure performed on an unknown date.According to the complainant, during the procedure, the first laser fiber was broken during usage.A second of the same device was used and the same issue occurred.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8605004
Report Number3005099803-2019-02421
Device Sequence Number2220272
Product Code GEX
UDI-Device Identifier08714729784623
UDI-Public08714729784623
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberM0068404012
Device Catalogue Number840-401
Device Lot Number0000007503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1